Texas, 2015

Flash Flood in Texas, April 11, 2015

April 11, 2015 · NWS CRP · 1 event in 1 county or zone

Deep atmospheric moisture was over the Brush Country as a frontal boundary stalled just north of the area. Scattered thunderstorms formed in the late afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Deep atmospheric moisture was over the Brush Country as a frontal boundary stalled just north of the area. Scattered thunderstorms formed in the late afternoon. Storms moved across the Laredo metro area. Two to three inches of rain fell within an hour. This heavy rainfall produced flash flooding in the Laredo area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 11, 5:48 PM CST, 22 minutes earlier.

Area forecast discussion, Apr 11, 5:48 PM CST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
648 PM CDT SAT APR 11 2015

.DISCUSSION...UPDATED FOR 00Z AVIATION.

&&

.AVIATION...CONVECTION IS THE IMMEDIATE AVIATION CONCERN AT THE
LRD TAF SITE WHERE TSRA WITH GUSTY WINDS ARE OCCURRING. ADDITIONAL
SHOWERS AND STORMS WILL BE LIKELY AS THE EVENING/OVERNIGHT PROGRESSES.
HAVE EITHER PREVAILED OR TEMPO TSRA AT ALL 4 TAF SITES THIS
EVENING. AMENDMENTS WILL LIKELY BE NEEDED BASED ON TRENDS. OUTSIDE
OF THUNDERSTORMS...LOW CLOUDS ARE ALSO EXPECTED TONIGHT ACROSS
SOUTH TEXAS. WINDS WILL BE EASTERLY THIS EVENING THEN BECOME MORE
SOUTHEASTERLY ON SUNDAY.

&&

.PREV DISCUSSION... /ISSUED 406 PM CDT SAT APR 11 2015/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CONCUR WITH THE
NAM/GFS DETERMINISTIC THAT AN UPPER JET STREAK WL ENTER THE
CWA/MSA AFTER 06Z SUNDAY AND PROVIDE SYNOPTIC SCALE LIFT. THE
COMBINATION OF UPPER DYNAMICS AND COPIOUS MSTR (NAM DETERMINISTIC
SOUNDINGS) SHOULD RESULT IN ADDITIONAL SCT CONVECTION OVER THE
CWA/MSA OVERNIGHT/EARLY SUNDAY. THE UPPER LOW (CURRENTLY NEAR BAJA
CA PER WATER VAPOR IMAGERY) IS PROGD TO PROVIDE SYNOPTIC SCALE
LIFT OVER THE CWA/MSA SUNDAY NIGHT. THUS EXPECT ADDITIONAL
CONVECTION SUNDAY NIGHT. WITH REGARD TO STRONG/SEVERE
CONVECTION...SELECTED NAM SOUNDINGS DEPICT BRN VALUES NEAR THE
SUPERCELLULAR RANGE DRG THE PERIOD. FURTHER...0-6KM VERTICAL SHEAR
IS EXPECTED TO BE SIGNIFICANT DRG THE PERIOD. NOTWITHSTANDING THE
FACT THAT 0-6KM VERTICAL SHEAR CAN PROVIDE STORM VERTICAL
VELOCITIES BEYOND WHAT CAN BE EXPECTED VIA CAPE...CAPE VALUES THIS
EVENING/TNGT ARE EXPECTED TO BE AROUND 1000 J/KG YET AROUND 2500
J/KG SUNDAY AFTN/NIGHT. THUS...MORE CONFIDENT IN THE POSSIBILITY
FOR STRONG/SEVERE STORMS SUNDAY NIGHT RATHER THAN TONIGHT/ SUNDAY.
ALTHOUGH NAM SOUNDINGS SUGGEST A SATURATED WARM 0-4KM LAYER AND
STATISTICALLY HIGH PWAT VALUES...0-6KM VERTICAL SHEAR AND LACK OF
A SFC BNDRY MAY PRECLUDE FLASH FLOODING ALTHOUGH ISOLD FLASH
FLOODING MAY OCCUR.

LONG TERM (MONDAY THROUGH SATURDAY)...MODELS CONTINUE INDICATING
UPPER LOW TRACKING NORTHWEST INTO NORTHERN TEXAS MONDAY. HIGH PWAT
VALUES (NEAR 1.8-1.9 INCHES) WILL ALLOW FOR MODERATE TO LOCALLY
HEAVY RAINFALL AMOUNTS AS CONVECTIVE SYSTEM PROGRESSES FURTHER EAST
ACROSS THE REGION ON MONDAY. ANOTHER WEAK FRONTAL BOUNDARY MOVES
SOUTH INTO THE REGION MONDAY NIGHT/EARLY TUESDAY...DROPPING
TEMPERATURES BY A FEW DEGREES ACROSS THE REGION. FLOW ALOFT WILL
REMAIN FROM THE SOUTHWEST AS NEXT CLOSED LOW DIVES IN BEHIND THIS
FIRST SYSTEM...AND CONTINUED IMPULSES WILL LIFT ACROSS THE REGION
THROUGH THE WEEK BEFORE THIS NEXT SYSTEM AND ASSOCIATED COLD FRONT
MOVE THROUGH LATE THURSDAY INTO EARLY FRIDAY MORNING. WITH ABUNDANT
MOISTURE ACROSS THE REGION...ALONG WITH UPPER SUPPORT AND A JET
STREAK NOSING INTO THE AREA...EXPECT SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS TO OCCUR THROUGH THURSDAY. RAIN CHANCES DIMINISH
THURSDAY NIGHT INTO FRIDAY WITH THE PASSING OF THE COLD FRONT. STILL
SEEING SOME TIMING DIFFERENCES BETWEEN MODELS WRT FROPA...WHICH WILL
IMPACT THE TIMING OF PRECIP ENDING. HOWEVER...ANTICIPATE DRY
CONDITION TO RETURN BY NEXT WEEKEND. NEAR NORMAL TEMPERATURES CAN BE
EXPECTED THROUGH MOST OF NEXT WEEK...WITH SLIGHTLY BELOW NORMAL
TEMPERATURES DURING THE LATE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  79  71  82  69  /  50  50  70  50  20
VICTORIA          69  77  69  81  67  /  60  60  80  50  20
LAREDO            70  83  68  89  69  /  60  40  70  20  10
ALICE             70  81  69  85  68  /  50  50  80  40  20
ROCKPORT          71  76  71  77  71  /  50  60  70  50  20
COTULLA           68  81  66  86  65  /  60  50  70  30  10
KINGSVILLE        71  81  71  85  70  /  50  50  70  40  20
NAVY CORPUS       72  76  71  78  71  /  50  50  70  50  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TB/78...AVIATION
Hazardous weather outlook, Apr 11, 4:01 AM CST, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
501 AM CDT SAT APR 11 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-121015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
501 AM CDT SAT APR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT. STRONG
STORMS WILL BE POSSIBLE...WITH SMALL HAIL AND GUSTY WINDS. AN
ISOLATED SEVERE STORM CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS REMAIN IN THE FORECAST OVER SOUTH TEXAS THROUGH
THURSDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED SUNDAY...
ALTHOUGH AN ISOLATED SEVERE STORM COULD NOT BE RULED OUT MAINLY
DURING THE AFTERNOON AND EVENING. A SLIGHTLY BETTER CHANCE FOR
STRONG TO SEVERE STORMS IS EXPECTED SUNDAY NIGHT WITH ANOTHER
UPPER LEVEL STORM SYSTEM. PERSISTENT SCATTERED RAINFALL THROUGH
MONDAY COULD RESULT IN SOME FLOODING CONCERNS THROUGH THE FIRST
PART OF THE WEEK.

THUNDERSTORMS WILL REMAIN IN THE FORECAST TUESDAY THROUGH THURSDAY.
AT THIS TIME...THE PROBABILITY AND/OR PREDICTABILITY FOR SEVERE
WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CB/GW

The radar

The Corpus Christi radar (KCRP), 197 km away, was scanning. The volume nearest the first event began at 00:11 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Webb

When
April 11, 6:10 PM CST to 6:40 PM CST
Where
Webb County, 1.23 mi W of Laredo Afb to 1.96 mi NE of Laredo
Cause
Heavy Rain
Reported by
Public
Coordinates
27.530, -99.490

Photograph showed water up to the bumpers of cars at the intersection of Del Mar Boulevard and San Dario Avenue. Laredo Police Department also reported water over the roadway at the intersection of Hillside Road and Yeary Street and the intersection of Farm to Market Road 1472 and Las Cruces Drive.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569560.